Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Eye test showed little cupping. Can I have glaucoma problem? Suggestion

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1207 Questions

default
Posted on Sat, 12 Jan 2013 in Vision and Eye Disorders
Question: I went to my eye doctor to have a check up, so my reading sight is a little bit bad. He put on reading glasses only, but because my mom got glaucoma when she was old, he checked the eye pressure, that was 17 and told me that there was a little cupping, not to much. He said to be checked every year and not to worry, maybe I develope glaucoma or not, but not I´m worried if I should get a second opinion. He said the cupping wasn´t significant, just little discolored, but I have also heard that sometimes the disc is bigger in some people. I´m really scared
He also said that the cupping is a little bigger than the average, but everybody is different.
doctor
Answered by Dr. N. K. Misra 4 hours later
Dear XXXXXXX,
thanks for sending your query to us.
All of your parameters are within normal limits.Your vision ,Eye pressure and apparentlydiscisalsowithinnormal limits.
In normal population the incidence of glaucoma is about 4%and in glaucoma relatives it is about24%,
You can have yearly follow up to catch the problem in a early stage.
If you are as worried as you sound and not fully satisfied then you can have a field examination ,which for glaucoma suspects,as e call patients like you becomes the final test and good tool to follow up.
any further query ,please do get in touch with me .
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Glaucoma

doctor1 MD

What is the cause of sudden severe nose bleeds that are hard to stop. man aged 60, eye treatment for glaucoma and swelling at back of eyes. hypertension but controlled with medication Is this serious. Has had needles in eyes for pressure, has had other nose bleeds but not as bad as this one. Am concerned!

doctor1 MD

am on several medications the most recent for glaucoma. Xalatan and pilocarpine. this may not be
connected to how I feel today. Extreme perspiration but feel cold nauseaous and diarrhoea. Also suffer with ulcerative colitis and take Azathiaprin.

doctor1 MD

I am having pain in lower left quadrant, was constpated, took laxative with good results, no temp, numbness in left leg, doc dx me with sciatic-put on medrol dose pack, copleted 2wks ago. Now passiing long stringy matter with some mucus in stool, on daily fiber therapy. my doctor will not return my call, ER offers no help. Pain is not relieved by anything I try. Age 50, 190lbs, have asthma, depression, ^bp, glaucoma, pvc's.disc protrusion, c5-6 thoracic area and lumbar, hx of gasto duodenal ulcers. meds xanax 1mg tid prn anxiety, prozac 80mg qd, lorcet 10mg tid prn pain, duragesic patch q 48hrs, bp med qd ,xalatin ophth. gtt ou qd. surgery-hystorectomy,appendectomy, cervical fusion

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

my husband, 75, still working, engineer, takes lisinopril and various glaucoma eyedrops has been having episodes of not being able to make himself understood, speech not garble, but making no sense. Always at night, next morning perfectly OK>...

doctor1 MD

I'm a 57 year old female with minor cataracts in both eyes. I was advised to wait till the cataracts mature for surgery. I have short-sightedness (myopia). However, I now use low-level glasses for reading. I have hypertension and take 50 mg of...

doctor1 MD

I have recently had lazer treatment for narrow angle glaucoma in both eyes. Within a day after the treatment for the second eye I am now experiencing vertigo. Is this a side effect of the treatment or is it something I should be seeing my regular physician for? I have my next appt. with my opthalmologist on Wednesday.